This is a TTC blog and not a fiber blog. I am writing it in hopes that it will help someone else and because I have to. Some things may be considered graphic or gross so read with caution. (Divided into 2 parts for ease of reading)
I know I have been acting strange lately. It seems there is no help for it these days. We had another miscarriage on Monday Aug 8th, the Dr confirmed it yesterday Aug 9th. We found out we had a positive pregnancy test only on July 27th. The doctor had told me that as soon as I had a positive result I needed an appointment. They immediately put me on Progesterone vaginal suppositories and Heparin injections, both twice daily. The progesterone was to help support the pregnancy and the heparin was for my Factor 5 (clotting) issue. This part is mostly about the 2 medications.
The progesterone was messy and came with no real instructions. You basically insert it as close to the cervix as possible then lay down for 20 minutes. If you have to do this be sure to wear a pad of some sort because it leaks. It is an oil based compound that has to be made when you go in and takes 24 hours to harden. Most pharmacies do not have it or make it. We only found 1 in a several hour radius. It was also not covered by insurance. They came looking like this photo but 5 in a row.
To use these I kept a clean pair of scissors with the bag of progesterone. I would cut off one (careful not to go into the other suppository) and then attempt to open it. Usually I needed the scissors to finish opening it because it would only open the tip so I would have to cut along the seem. Several times the suppository broke in half so be prepared to catch it. It can be difficult to insert. The progesterone made me very moody. I would go from laughing to crying in seconds. I was very irritable. My body ached and I was/am tired. It made me very bloated and uncomfortable. None of my clothes fit around my stomach and crook of my leg (i cut the leg seams of my old underwear to make them bearable to wear) anything that pressed too tight into my stomach hurt and I just could not wear it. Plan for this. have clothes that are too big but soft and not restraining at all. I found some of the Daniskin pants at walmart that are working well for this because they have give but they stay up with out too much pressure on my stomach and they have no zippers to hurt me with wide bands that don't cut into me. Sleep can be difficult because it is hard to find a place that is comfortable as even the soft bed and pillows can hurt.
The heparin came in individual 1ml vials that looked like this and we injected them with insulin needles.
These hurt. They burn so much and you cant touch the area after injecting. They also bruise really badly. My stomach looks like someone has punched me repeatedly. It is not pretty. They tell you to pinch the skin and the in a dart like motion insert the needle at a 45 degree angle. Also remember to not push out the air bubble before injecting like you do with some medications. You need the air bubble to keep the medicine in. Someone recommended to us to try not pinching up the skin and to go very slowly (slower than you think) this technique helped with some of the pain and bruising but not all. Since we were injecting into the stomach there is really no issue of not getting it just under the skin into the fat so the pinching up is not necessary. My husband had to give me the injections because I could not. I wont lie and say that it was easy because they made me cry many times. My skin was much more sensitive and my stomach was bloated from the progesterone. It really bothered him that he had to hurt me. There were times he got really teary eyed or mad and just had to walk away for awhile. If your partner has a similar reaction it is normal. They feel helpless at times too.
(continued in part 2)